Posted by: Ricardo | 2008-11-11

IBS effects

I have been diagnosed with IBS and have had it for 6 weeks continuous now and currently on 2nd lot of medication (GP prescribed first tabs which did not help). Specialist did all blood and specimen tests which came back 100% fine and he then put me on 2nd meds - tummy now seem to be clearing up and bowel movements returning to normality (still with a bit of ' straining'  and ' false alarm"  sometimes though). My problem is that I am so unusually fatigued all the time (I wake up tired) - is this connected with the IBS and how can I deal with it ? (I am taking normal multivitamins &  zinc)- it almost feels like I have an iron deficiency although blood tests showed iron levels as being normal.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Ricardo
IBS does not really cause tiredness but you may have underlying stress or it may be a side effect of the medication that you are taking - what are you using?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Ricardo | 2008-11-12

Thanks Dr. Bets. Yes am stressed - a long year and moved to a new country ! Some of the literature seems to indicate that ibs and fatigue are directly linked.

The meds I' m on at the moment are Librax &  Dicetel (the 1st lot were Negazole and Duspatalin). Does an iron or other supplement (besides normal multivatims)help with fatigue and stamina issues ?

Reply to Ricardo
Posted by: op | 2008-11-11

IBS can be caused by a wide range of things including poor diet, food intolerances, stress. Maybe you are fatigued due to stress. I also suffer from it, mainly due to stress. Maybe you could consult a dietician as this could help you

Reply to op

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.